Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 38, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 23, 2007, 11:03 AM CDT for Saint Martin Parish, Louisiana. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2007, 11:03 AM CDT (16:03 UTC)
- Expired
- May 23, 2007, 11:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Saint Martin Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 11:22 AM CDT | HAIL 1 | 1 E St. Martinville, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 231603 SVRLCH LAC099-231630- /O.NEW.KLCH.SV.W.0038.070523T1603Z-070523T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1103 AM CDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA... THIS INCLUDES THE CITIES OF...ST. MARTINVILLE...CATAHOULA... * UNTIL 1130 AM CDT * AT 1057 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CATAHOULA...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF ST. MARTINVILLE BY 1130 AM CDT... LAT...LON 3010 9167 3022 9163 3030 9187 3011 9189 $$ JS
1 follow-up statement
000 WWUS54 KLCH 231619 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1119 AM CDT WED MAY 23 2007 LAC099-231630- /O.CON.KLCH.SV.W.0038.000000T0000Z-070523T1630Z/ ST. MARTIN LA- 1119 AM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR WEST CENTRAL ST. MARTIN PARISH... AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CATAHOULA...MOVING WEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PARKS AND 8 MILES NORTHEAST OF ST. MARTINVILLE BY 1130 AM CDT... LAT...LON 3010 9167 3022 9163 3030 9187 3011 9189 $$ JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 10:46 AM CDT, 17 minutes earlier.
Area forecast discussion, May 23, 10:46 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1046 AM CDT WED MAY 23 2007 I WILL TAKE A WAIT-AND-SEE ATTITUDE FOR THIS AFTERNOONS WEATHER IN PARTICULAR, THE SHOWERS AND THUNDERSTORMS. THE RAIN CHANCES COMPUTED FROM THE MOS PACKAGES ARE LOWER COMPARED TO 24 HOURS AGO. A QUICK PERUSAL OF THE MORNING SOUNDING REVEALS SOME INFORMATION THAT CONFLICTS WITH THE MOS SOLUTION. A 2 CELSIUS DEGREE ADVECTION INVERSION IS FOUND AT 7800 FEET SEPARATING LIGHT AND UNSTABLE GULF AIR BELOW FROM HEAVY AND STABLE CONTINENTAL AIR ABOVE. THIS VERTICAL STACKING OF THE TWO AIR MASSES SUGGEST SIGNIFICANT INSTABILITY (CAPES ARE APPROACHING 3000 J PER KG). STORMS CONTAINING HEAVY RAINFALL ARE LIKELY, SEVERE WEATHER IS ALSO POSSIBLE. AT PRESENT, SOME ROOF DAMAGE WAS REPORTED NEAR CATAHOULA A FEW MINUTES AGO. && .PREV DISCUSSION... /ISSUED 441 AM CDT WED MAY 23 2007/ DISCUSSION...UPPER LOW SPINNING OVER EAST CENTRAL LOUISIANA THIS MORNING PROGGED TO SINK SOUTHWARD AND SHEAR OUR OVER THE NEXT 24 HRS OR SO. MOISTURE AXIS ASSOCIATED WITH THIS FEATURE WILL EXTEND ROUGHLY FROM ALEXANDRIA TO LAFAYETTE TODAY...AND WILL CARRY HIGHEST POPS IN THIS GENERAL AREA. HAVE UNDERCUT MOS TEMPERATURE GUIDANCE ACROSS THE BOARD FOR THIS AFTERNOON GIVEN THE ANTICIPATED CLOUD COVER AND OBSERVED HIGHS YESTERDAY. DEEPEST MOISTURE WILL SHIFT TO THE WEST AND SOUTHWEST CWA FOR THURSDAY...WHICH WILL PROVIDE YET ANOTHER OPPORTUNITY FOR ENHANCED RAIN CHANCES BEFORE RELATIVELY DRIER AIR STARTS TO BACK INTO THE AREA FRIDAY AS H7 RIDGE SINKS INTO THE MID ATLANTIC STATES. THIS WILL YIELD A MOSTLY DRY WEEKEND...WITH SMALL RAIN CHANCES CONFINED MAINLY TO EAST TEXAS...AND THE DIURNAL TEMPERATURE RANGE WIDENING A BIT. RIDGE WILL BEGIN TO PULL OFF TO THE EAST EARLY NEXT WEEK...AND IN THE MEANTIME...H5 TROF IS PROGGED TO BE EMERGING FROM CENTRAL TX. STILL SOME DIFFERENCES AMONGST THE MEDIUM TO LONG RANGE MODELS AS TO HOW THIS FEATURE WILL EVOLVE...BUT THE WANING INFLUENCE OF THE RIDGE WARRANTS SMALL POPS CREEPING UP A BIT EACH DAY NEXT WEEK. AVIATION...SOME LIGHT RESTRICTIONS TO VISIBILITY THIS MORNING ALL TERMINALS EXCEPT KBPT...WHERE LOW LEVEL CLOUD DECK HAS PREVENTED TEMPERATURES FROM FALLING BELOW THE MID 70S. VISIBILITIES WILL IMPROVE A COUPLE OF HRS AFTER SUNRISE...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ONCE AGAIN TODAY. MARINE...MODEST SOUTHEAST TO EAST FLOW IS EXPECTED TO PERSIST FOR THE FORESEEABLE FUTURE...AS SFC HIGH PRESSURE DOMINATES THE SOUTHEASTERN CONUS. MAY BE A FEW PERIODS OF SCEC CRITERIA HERE AND THERE...BUT FOR THE MOST PART WINDS AND SEES LOOK TO STAY JUST BELOW CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... KLCH 82 69 82 66 / 40 20 40 20 KBPT 83 71 82 69 / 30 20 50 20 KAEX 81 66 84 64 / 50 20 30 20 KLFT 81 67 83 65 / 50 20 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 23, 5:50 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 550 AM CDT WED MAY 23 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-241100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 550 AM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY. SOME STORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...BUT NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABOVE NORMAL THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY...BEFORE DRIER AIR BEGINS TO FILTER INTO THE REGION ON FRIDAY AND LINGER INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. 13
In the hours before
Local storm report, May 23, 10:48 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1048 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM DOWNBURST CATAHOULA 30.21N 91.71W
05/23/2007 ST. MARTIN LA BROADCAST MEDIA
ROOF DAMAGE TO A HOME AND A MOBILE HOME BLOWN OVER DUE TO
THUNDERSTORM DOWNBURST WIND. REPORTED BY KLFY TV-10.
&&
JSThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:35 AM CDT | Special Marine Warning | LCH | 25 min | |
| May 23, 11:44 AM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.